MAUDE Adverse Event Report: K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04014DA-G1
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that x-ray imaging showed something protruding at the c4 level of an ozark construct.The observed issue may have been due to migrated ozark screws or a fractured locking mechanism of the ozark plate.Additional details regarding this event are unknown at this time.This record captures the first of the two ozark screws.
 
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no similar complaints were identified.Initial report states that there may be screw migration.X-ray was unable to confirm.It may have been angle of x-ray, the securing mechanism, or screw migration.It was reported that during initial surgery the screws were not implanted at a difficult angle, they were fully seated, no tap was used, patient had normal bone, and patient did not experience a fall.The ozark surgical technique and device ifu were reviewed: ¿the screws are colored-coded by length and function (fixed versus variable).Fixed screws can be inserted ±2º and variable screws can be inserted ±15º, in any direction relative to the neutral angle of the screw hole.Screws are available in self-starting and self-tapping options; if tapping is required, the 10 mm tap may be inserted into the previously drilled screw holes to tap the vertebral bodies.The depth of the tap within the vertebral body will be restricted to up to 10 mm below the plate.¿ note: ¿do not over angulate screws beyond their indicated limit, doing so could result in the inability to lock the cover.After screw insertion, engage the locking cover by inserting the size 10 tapered driver into the screw cover and rotating clockwise 90° so that the cover retains the screw heads.Screws should sit below the screw cover to ensure that the locking cover is adequately engaged.¿ no further investigation for this event is possible as no devices or x-rays were received to confirm reported event.Root cause cannot be determined conclusively.

Brand Name
SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13014332
Report Number3004774118-2021-00398
Device Sequence Number1817127
Product Code KWQ
UDI-Device Identifier10888857408845
UDI-Public10888857408845
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04014DA-G1
Device Catalogue Number8801-04014DA-G1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale